MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPB405
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 405cc mentor memorygel boost breast implant was identified to have smears and unspecified type of material on its shell, pre-implantation.No adverse event was experienced by the patient.The surgeon used backup devices, and there were no reported patient consequences or procedural delays.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 11, 2025, an analysis of the suspect medical device¿s photo was completed.Investigation summary: during visual evaluation of the image provided, some brownish material was observed adhered to the shell of the implant.As the product involved in this complaint was not received, the device could not be analyzed according to our procedures.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.
 
Additional Manufacturer Narrative
On october 3, 2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Mentor also received additional information indicating that the date of event was on june 12, 2025.
 
Additional Manufacturer Narrative
On february 27, 2026, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and material evaluation of the returned device.Visual analysis of the returned device determined that a yellow particle was observed over the shell on the anterior view, the particle was measured with a calibrated tappi chart and the size was 0.6 mm² (0.006 cm²).In addition, the device was received without the thermoform.The chemical composition of the yellow spot found in the silicone implant results revealed that foreign material exhibited the chemical composition for unsaturated polyester resin base material.However, the exact source of origin cannot be determined.The identification and characterization of the yellow spot observed was compared to an existing toxicology report.The assessment concluded that the identified material, will not alter the biocompatibility profile of the finished product.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.The mentor microbiology department provided the device's sterility assurance records.The lot met all the sterilization parameters required to provide sterility assurance before release for distribution.In conclusion, per documentation reviewed, the manufacturing of device followed normal process and met specifications throughout the different process controls included in the process.Though not confirmed, there is a possibility that the particle/foreign matter found in the device be related to the knitted wipe.Nevertheless, the size of the particle/foreign matter is within the acceptable passing criteria.Therefore, product complaint is considered manufacturing related within process specifications.

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22408703
Report Number1645337-2025-07397
Device Sequence Number9664764
Product Code FTR
UDI-Device Identifier00081317027065
UDI-Public(01)00081317027065(17)291109(10)2006281
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHPB405
Device Lot Number2006281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/11/2025
10/03/2025
02/27/2026
Initial Report FDA Received Date07/06/2025
Supplement Report FDA Received Date07/30/2025
10/17/2025
03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown